I Have been on 20 mg/daily for 13 years and now I am weaning off. did 15 mgs for 10 days and now went down to 10 mgs,,, been 1 week, I am having stomach issues, dizziness, feel like I have flu but I don't, more anxiety...
I am in need of success stories for weaning off Lexapro?
Question posted by hgolp on 17 June 2017
Last updated on 9 March 2021
Any advice or personal experience is appreciated
I have been on 20mg for almost 7 years and my doctor gave me a 3 week tapering off timeframe (1 week at 10mg, 1 week and .5mg and 1 week at every other day .5mg). now i cannot sleep, feel VERY anxious and have uncontrollable trembling in my legs and often my whole body. Can someone help?
I had a very good coming off Lexapro experience that I wanted to share and encourage anybody needing help.
I was on 10mgs for 3.5 years, I had alot of side effects starting on them because I think I updosed too quickly, that I thought when i came off I would do research and do it properly.
I had read about weaning off slowly... so I took 5 months to wean off.
I dropped 2.5 mgs off each time and took 6 weeks with each reduction.
I stayed on 2.5 mgs for about 4 weeks then spent another few weeks doing day off, day on.
Then 2 days off, then 3 days off etc
I used a $5 pill cutter I bought from the pharmacy.
I can honestly say that I didnt lose 1 night of sleep and apart from a little bit of nausea that lasted a few days after being off completely for 2 weeks.
I never suffered from months of side effects as other folk have shared.
I think the key is doing it very slowly. This drug does have extreme side effects as alot of folk found out.
The other positive experience was that whilst being on Lexapro it helped me greatly to reduce the anxiety that was crippling my life. I had not slept properly for 2 years prior to going on the drug, and was exhibiting signs of medium depression. This drug worked from the very first day... I slept 8 hrs and then never missed a good night sleep from then on.
WEANING OFF REALLY SLOWLY IS THE KEY GUYS.
Well, I. feel you are going too fast with your taper. It should always be in the steps of 20% reduction from previous dose and one should stick to it atleast for a month. The first time I went cold turkey i had a hell of a time. Next I went too fast just like you and I experienced crazy anxiety sweating dizziness etc. SO finally when I went really slow, I come here on such forums only to type in my success story because I would always search for them when I was in your situation. its been a month i took my last dose and I'm finally free. Had bouts of depression here and there and had one crazy panic attack. thats about it. I am hopeful itll be much better after a month and I'd be normal again hopefully.
Although I am not yet a “success story” I one day hope to be. First and foremost I can tell you guys that you are weaning WAY TOO FAST. Weaning after being on this med for so long can take a year if not longer. Please slow down. Look in to the liquid form of lexapro and start tapering that way. The side effects are extreme and can be scary. I have been on 20 mg for 10 years. Tried to start weaning and couldn’t handle the insane side effects. I did get down to 15 mg which I honestly see as progress. I’ve been on 15mg for 2 years now and plan to start my tapering to 10mg very slowly. Talk to your doctor and make sure you are doing it the right way.
Just wondering how you made out. Were you able to wean off Lexapro successfully?
I had to wean off Lexapro in my 40's when I began having manic Bipolar episodes. I used a decreasing dosage schedule that my doctor provided over three weeks... no problems or symptoms at all!
Hope it goes smoothly for you! All you hear are the bad comments, but people who have had a successful taper generally don't visit forums to relay their experiences. They're too busy with their lives.
How did your Lexapro tapper go? Did you come off and how did your taper? I'm looking for success stories now on my current attempt to come off Lexapro...
I wish I had one to give you. I'm waiting to hear the same. 1 week completely off after 3 years. Every part of my body is being effected and the most troublesome are the brain zaps and body ache/fatigue. following this to see if anyone has good news of successfully getting off this drug.
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.